Kentucky, 2015Damaging Winds in Kentucky, July 7, 2015
July 7, 2015 · NWS LMK · 9 events in 7 counties and zones
An approaching cold front from the northwest interacted with a warm and very moist air mass during the afternoon hours of July 7th. Scattered to numerous thunderstorms developed, some of which produced localized wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front from the northwest interacted with a warm and very moist air mass during the afternoon hours of July 7th. Scattered to numerous thunderstorms developed, some of which produced localized wind damage. One severe thunderstorm brought 80 to 90 mph winds to the Bardstown, KY area, damaging some bourbon distillery warehouses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 7, 12:49 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 7, 12:49 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM EDT Tue Jul 7 2015
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1255 PM EDT Tue Jul 7 2015
...Flash Flood Watch through Wed Evening...
Issued a flash flood watch given the latest model guidance suggests
multiple rounds of showers/storms through Wed evening and we already
have very saturated grounds and a very moist airmass in place.
Mesoanalysis indicates an axis of 2+ inch precipitable water values
from the southern Plains into southern/central Indiana and points
northeastward ahead of a slow approaching sfc front. A few
different upper level shortwaves exist along this axis as well and
will continue to ride northeast producing multiple rounds of
showers/storms through Wed evening. H850 moisture transport is
strong and parallel running parallel to the boundary.
Because of these reasons and flash flooding in western KY/southern
MO/and southern IN this morning, believe that we will have several
more chances for flash flooding through Wed evening. The best
chances will come when convection strength peaks moving slowly ENE
or regenerating in the same areas leaving bands of intense rainfall
rates and amounts. Some areas this morning already received 2 to 4
inches of rainfall and expect that may be common with locally up to
5 by in these heavier rainfall bands that occur through Wed
evening. With 1 hr FFG running between 1.5 to 2.25 inches and 3 hr
FFG running between 1.9 to 3.9 inches, flash flooding will
definitely be possible.
.SHORT TERM (Now through Wednesday)...
Issued at 315 AM EDT Mon Jul 6 2015
The synoptic pattern early this morning features generally zonal
flow across the Ohio Valley. This regime will allow for a shortwave
trough and associated surface cold front to affect the region
through the period, bringing rounds of showers and thunderstorms.
All is quiet across the region early this morning, but this will
likely change as we head towards dawn and beyond. Convection has
already begun to blossom over the past 30 minutes across southeast
MO and southwest KY. This is due to increasing isentropic ascent on
the nose of a 20-30 knot low-level jet. As we head through the
morning hours, this jet will veer into the Ohio Valley, which should
push a round of showers and thunderstorms across central KY and
southern IN mainly during the morning hours into the early afternoon.
The question then becomes whether or not we are able to sufficiently
destabilize in the wake of this morning activity. The latest
guidance continues to suggest that we should at least marginally
recover to see MLCAPE values of 1000-2000 J/kg, with the highest
values across the southwest CWA. The slab-like ascent along the
front and any lingering outflow boundaries should be the focus for
renewed convective development this afternoon into this evening.
The latest hi-res guidance suggests that outflow from the convection
this afternoon into this evening should help push the effective
boundary further to the south tonight, so have raised pops in the
south overnight while lowering them in the north. Any organized
severe weather today seems rather unlikely given 0-6km shear vectors
of only 10-20 knots, along with weak mid-level lapse rates.
However, there is some decent flow of 30-40 knots in the 850mb layer
which may help to foster some isolated instances of stronger wind
gusts as precipitation loading helps to mix these winds down.
Speaking of precipitation, PWATs will climb in excess of 2 inches
today as the front approaches, which will lead to very efficient
rain producers. Debated a Flash Flood Watch with neighboring
offices, but decided to hold off for now. The first reason is that
we have had a few days to dry out, which has pushed flash flood
guidance values up considerably from where they were a couple of
days ago. Additionally, there is some uncertainty as to how the
expected morning convection will play out, as it certainly could
affect more robust storm development this afternoon. It seems most
likely that southern IN and northern KY would stand the highest
chance of seeing the heavier rainfall, but storm outflows may stall
tonight over south-central KY which may focus some heavy rainfall
there too. Think the threat will be generally confined to where
storms locally train, thus do not think it is prudent at this time
to put out a watch given the uncertainties of where (and if) this
training might occur.
Otherwise, convection will push northeast on Wednesday as ridging
across the Southeast begins to strengthen. This will help push the
effective boundary north through the day, so the higher precip
chances will be across the south in the morning shifting to the
north in the afternoon. There will likely be a good temperature
gradient that sets up along this boundary, with south-central KY
climbing into the mid/upper 80s and northern KY/southern IN staying
confined in upper 70s and lower 80s.
.LONG TERM (Wednesday Night through Monday)...
Issued at 303 AM EDT Tue Jul 7 2015
An upper ridge will slowly retrograde across the southern United
States over the course of the long term forecast period. While the
ridge will generally suppress convection, we will be on the edge of
the ridge much of the time, so there will still be the question of
whether or not we will continue to get some thunderstorm activity.
Overall, the best chance for storms for the bulk of the long term in
the LMK CWA will be from southern Indiana into the northern Blue
Grass where the ridge's influence will be the weakest. Then by
Sunday/Monday we'll get into northwest flow as the ridge moves into
the southern Plains and southern Rockies. This will lead to better
areawide thunderstorm chances as waves drop down the back side of
Canadian troffing digging into the eastern U.S.
Wednesday night through Thursday surface low pressure will advance
from Missouri to Ohio. Showers and thunderstorms can be expected
with this feature, especially in southern Indiana Wednesday night as
the low moves by. Scattered convection will be possible over much of
the region Thursday as the low's trailing front swings through.
MCS development is expected over the Midwest Thursday night. At this
time it appears that the bulk of the rain will remain to our
northwest. Nevertheless, we'll have to account for the possibility
of some shower activity making it into the LMK CWA late Thursday
night into Friday morning as any remnants from the overnight
convection make it this far east before the upper ridge squelches
them.
On Friday the deterministic model runs bring a fair amount of QPF
into the region. With the upper ridge strengthening overhead,
though, the feeling right now is that this QPF is overdone.
Supporting this idea is the fact that the ensemble means are quite a
bit drier. There could be some left-over boundaries from the
previous night's MCS to our west (especially if any of that activity
does indeed make it here), so will go ahead and include a PoP in the
forecast but will keep it small and will restrict it to southern
Indiana/northern Blue Grass away from the heart of the upper ridge.
After a mostly dry weekend, PoPs will ramp back up for Monday as the
ridge moves away.
High temperatures will gradually climb from the 80s to finish out
the work week into the 90s for the weekend as the ridge asserts
itself. Heat index readings will peak around 100 Saturday afternoon.
Morning lows will generally be around 70, though by Sunday morning
urban cores may not fall much below the mid 70s.
&&
.AVIATION (18Z TAF Update)...
Issued at 145 PM EDT Tue Jul 7 2015
Multiple rounds of showers/storms are expected throughout the TAF
period as a slow moving front approaches the Ohio Valley. On and
off rounds of showers are most likely with scattered t-storms at
the peak of each round of convection. Have tried to highlight that
in the TAFs for the round of convection this afternoon/evening at
all TAF sites and then at BWG/LEX tomorrow morning with another
round of stronger cells. Flight restrictions will fall into the
LIFR/IFR cat in storms and will need to time these out with tempos
with each round. Have included an IFR tempo group for the
afternoon/evening round of storms. Low cigs and some light br may
become more common late tonight into tomorrow morning outside of any
convection. Steady rounds of convective activity should cease some
time tomorrow morning after sunrise as the boundary begins to lift
north.
Winds will remain southwesterly through the TAF period. Some gusts
may reach 18-22 kts outside of t-storms this afternoon/evening.
Gusts higher than 25 kts will be possible in any t-storm.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Wednesday evening FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH through Wednesday evening FOR INZ076>079-083-
084-089>092.
&&
Update.........AMS
Short Term.....KJD
Long Term......13
Aviation.......AMSHazardous weather outlook, Jul 7, 12:07 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 PM EDT TUE JUL 7 2015
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
107 PM EDT TUE JUL 7 2015 /1207 PM CDT TUE JUL 7 2015/
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION
THROUGH TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE TORRENTIAL
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF
40 TO 50 MPH IN THE STRONGEST STORMS. IF STORMS ARE ABLE TO
REPEATEDLY PASS OVER THE SAME LOCATIONS...THEN FLASH FLOODING
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED STORMS WILL BE POSSIBLE...WITH THE BEST CHANCES
WEDNESDAY THROUGH THURSDAY AND THEN AGAIN ON MONDAY. THE STRONGER
STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAIN.
THIS WEEKEND WILL BE A HOT ONE WITH AFTERNOON HEAT INDEX READINGS
PEAKING AROUND 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS AND FLOODING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KD/13/AMS
In the hours before
Special weather statement, Jul 7, 12:28 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 PM CDT TUE JUL 7 2015
KYZ023-024-071800-
BRECKINRIDGE KY-HANCOCK KY-
1228 PM CDT TUE JUL 7 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WHITESVILLE...AND MOVING
EAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARDINSBURG...
MATTINGLY AND TAR FORK...
MCQUADY...
KIRK...
HARNED AND KINGSWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3790 8647 3770 8639 3770 8672 3771 8676
3776 8679
TIME...MOT...LOC 1728Z 253DEG 26KT 3774 8670
SCHOETTMERSpecial weather statement, Jul 7, 12:48 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT TUE JUL 7 2015
INZ084-089-090-KYZ024-025-028-071820-
BRECKINRIDGE KY-CRAWFORD IN-HARDIN KY-HARRISON IN-MEADE KY-PERRY IN-
148 PM EDT TUE JUL 7 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
ENGLISH TO 11 MILES WEST OF BRANDENBURG TO HARDINSBURG...AND MOVING
EAST AT 40 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARDINSBURG...
BRANDENBURG...
CORYDON...
FREDONIA AND LEAVENWORTH...
WYANDOTTE AND MIDWAY...
WHITE CLOUD AND HILLGROVE...
MAPLES CORNER AND FOUR CORNERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3829 8609 3808 8595 3772 8603 3771 8650
3797 8647 3815 8657
TIME...MOT...LOC 1749Z 253DEG 35KT 3816 8642 3799 8633
3775 8636
SCHOETTMERSpecial weather statement, Jul 7, 1:20 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT TUE JUL 7 2015
INZ090-KYZ025-028>030-071850-
BULLITT KY-HARDIN KY-HARRISON IN-JEFFERSON KY-MEADE KY-
220 PM EDT TUE JUL 7 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF BRANDENBURG...AND MOVING EAST
AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GRAHAMTON AND ROCK HAVEN...
RED HILL AND VINE GROVE...
DIETZ ACRES AND FORT KNOX...
PITTS POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3809 8578 3777 8574 3783 8614 3799 8617
TIME...MOT...LOC 1820Z 264DEG 30KT 3786 8608
SCHOETTMER
Local storm report, Jul 7, 1:39 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE JUL 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST FORT KNOX 37.89N 85.96W
07/07/2015 M49 MPH HARDIN KY OTHER FEDERAL
REPORTED AT FORT KNOX ASOS..
&&
SZAPPANOSSpecial weather statement, Jul 7, 1:39 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE JUL 7 2015
KYZ028-029-038-045-071910-
BULLITT KY-HARDIN KY-NELSON KY-SPENCER KY-
239 PM EDT TUE JUL 7 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
UP TO 55 MPH WINDS...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SHEPHERDSVILLE...AND MOVING
EAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SHEPHERDSVILLE...
BEECH GROVE...
BARDSTOWN JUNCTION AND BELMONT...
CEDAR GROVE AND CLERMONT...
SOLITUDE AND BROWNINGTON...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3811 8545 3784 8543 3784 8596 3794 8597
TIME...MOT...LOC 1839Z 259DEG 38KT 3792 8585
SCHOETTMER
Special weather statement, Jul 7, 1:42 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EDT TUE JUL 7 2015
KYZ028-029-045-053-071910-
BULLITT KY-HARDIN KY-LARUE KY-NELSON KY-
242 PM EDT TUE JUL 7 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF ELIZABETHTOWN...AND MOVING EAST
AT 40 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
KRAFT AND RINEYVILLE...
ADDINGTON FIELD AIRPORT AND LONG VIEW...
CREST AND TUNNEL HILLS...
COLESBURG AND BOOTH...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3791 8572 3765 8565 3762 8611 3775 8617
TIME...MOT...LOC 1842Z 254DEG 36KT 3770 8607
SCHOETTMER/BRG
Thunderstorm Wind, Hardin
- When
- July 7, 1:55 PM EST
- Where
- Hardin County, Rineyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.750, -85.970
A broadcast meteorologist relayed a report that severe thunderstorm winds brought down portions of a fence as well as several trees.
Thunderstorm Wind, Nelson
- When
- July 7, 2:05 PM EST
- Where
- Nelson County, Coxs Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.900, -85.470
A Nelson County law enforcement official reported that a large tree fell down blocking the roadway. Also, several other large tree limbs were down as a result of severe thunderstorm winds.
Thunderstorm Wind, Nelson
- When
- July 7, 2:28 PM EST
- Where
- Nelson County, 1.96 mi S of Bardstown
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.792, -85.468
A NWS storm survey determined that a small microburst impacted Nelson County with the strongest winds estimated to be 95 mph. This resulted in the roofs of a bourbon warehouse facility to be blown off.
Thunderstorm Wind, Fayette
- When
- July 7, 3:30 PM EST
- Where
- Fayette County, 0.52 mi SSW of Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.043, -84.502
A broadcast meteorologist relayed a report of several trees down due to severe thunderstorm winds across the city of Lexington.
Thunderstorm Wind, Boyle
- When
- July 7, 6:15 PM EST
- Where
- Boyle County, 0.67 mi SE of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.643, -84.771
A Boyle County law enforcement official reported that several trees were down due to severe thunderstorm winds.
Thunderstorm Wind, Jessamine
- When
- July 7, 7:10 PM EST
- Where
- Jessamine County, Keene
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.930, -84.630
A Jessamine County law enforcement official reported that trees fell down as a result of severe thunderstorm winds.
Thunderstorm Wind, Hart
- When
- July 7, 6:53 PM CST
- Where
- Hart County, 0.55 mi E of Rowletts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -85.890
A Hart County law enforcement official reported that a large tree fell down across US 31W near Rowletts due to severe thunderstorm winds.
Thunderstorm Wind, Hart
- When
- July 7, 6:56 PM CST
- Where
- Hart County, 0.47 mi E of Woodsonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.271, -85.892
A law enforcement official reported that trees were down in town as a result of severe thunderstorm winds.
Thunderstorm Wind, Green
- When
- July 7, 6:58 PM CST
- Where
- Green County, 2.83 mi WSW of Greensburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.260, -85.550
A law enforcement official reported that trees were down across town as a result of severe thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Flash Flooding and Hail in Nevada, July 7 to 9, 2015$2.2 million · 61 kt wind · 9 events
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Damaging Winds in Mississippi, July 7, 2015$40,000 · 57 kt wind · 8 events
- Flash Flooding in Indiana, July 7, 2015$34,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581240, 581241, 581243, 581246, 581248, 581252, 581249, 581250, 581251.